Flood, Lamoille
- When
- April 3, 7:00 PM EST to April 4, 2:00 AM EST
- Where
- Lamoille forecast zone
- Property damage
- $5,000
- Reported by
- NEWSPAPER
- Coordinates
- 44.606, -72.641 (the zone’s center; the record gives no point)
A storm system moved from Pennsylvania on April 2nd into New York State on April 3rd. Warmer air, rainfall and melting snow resulted in rising river levels.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BTV wrote it up.
A storm system moved from Pennsylvania on April 2nd into New York State on April 3rd. Warmer air, rainfall and melting snow resulted in rising river levels. Water levels on the Lamoille River rose with minor flooding of fields and low lying areas between Johnson and Cambridge. Minor flooding of Rte 15 in the Cambridge area was reported. The water reached the roadway in a few locations. The Lamoille River gauge at Johnson crested at 13 feet. High water on the Lamoille River continued downstream through the day of April 4th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Apr 3, 2:50 PM EST, 4 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 350 PM EDT SUN APR 3 2005 .SHORT TERM (TNGT-WED)... STAGNANT SFC LOW REMAINS OVER SOUTH CENTRAL NY THIS AFTERNOON...SKIMMING SHOWER ACTIVITY JUST ALONG SW CWA BORDER. SOME LIGHTNING ACTIVITY FORMING W/ TS JUST WEST OF ST LAW CTY BORDER IN CANADA. A WEAK AREA OF CAPE/FRONTOGEN THERE. NOT EXPECTING ANY FOR ST LAW VALLEY. MDLS HAVE SFC LOW FINALLY MVG NNE TONIGHT THRU MON OVER CWA INTO SOUTHERN QUEBEC MON NGT. WILL KEEP PRECIP AT ONSET TNGT FOR ALL CWA AS RW W/ TEMPS TOO WARM...BUT AS LOW LIFTS NORTH...DRAGGING IN COLDER AIR ON RETURN FLOW...WILL TRANSITION PRECIP TO A MIX FROM WEST TO EAST..ESPECIALLY IN HIGHER TRRN. AS LOW MVS NE...WILL TRANSITION PRECIP TO HIT NORTHERN ZONES ESPECIALLY NE VT W/ MOST PRECIP. MON EVENING WILL BE CD ENOUGH FOR -SW AS WELL AS EARLY TUES MORN BFR TAPERING OFF TO -RW/-SW AND ENDING. REMNANTS OF WRAP-AROUND MOISTURE MV EAST OF NE VT BY MIDDAY TUESDAY AS STRONG RIDGE BUILDS EAST OVER THE CWA. WILL KEEP CHANCE/SL CHANCE FOR PRECIP IN NORTHERN PORTIONS OF VT DURING THIS TIME...AND CLR OUT SKIES W/ APPROACH OF HIGH PRESSURE. HIGH REMAINS IN CONTROL UNTIL LATE WEDNESDAY..BFR NEXT SYSTEM APPROACHES. WENT A BUMP UP IN TEMPS TO WHAT WAS IN INHERITED GRIDS TO BRING MOST AREAS TO NEAR 60F...W/ GD SSW FLOW AND SFC HIGH OFF SE COAST. && .LONG TERM (WED NGT-SUN)... UPPER LEVEL AND ASSOCIATED SURFACE LOW MOVING OUT OF THE OHIO VALLEY LOOKS TO AFFECT THE REGION STARTING WEDS NIGHT. BEST DYNAMICS AND FORCING TO OCCUR THURSDAY AFTERNOON INTO FRIDAY MORNING WITH A CONSIDERABLE AMOUNT OF RAIN POSSIBLE AS GFS INDICATES PW/S NEAR 1 INCH THROUGH 12Z FRIDAY. THEREAFTER HIGHLY AMPLIFIED RIDGE BEGINS TO MOVE IN CLEARING THE WAY FOR A SUNNY SPRING WEEKEND. && .AVIATION... GENERALLY MVFR TO VFR CIGS AND VSBY THROUGHOUT THE FORECAST PERIOD WITH SCATTERED SHOWERS THROUGH 06Z FOR MOST LOCATIONS. && .HYDROLOGY... FLOOD WATCHES WILL BE CANCELLED. SCT TO NMRS SHWRS ASSOCD WITH UPR LOW WL MOV ACRS RGN TNGT BUT QPF LESS THAN 0.25 SO ADDITIONAL FLOODING NOT EXPECTED. MOST RIVERS WILL BE CRESTING THIS EVENING. MAIN PROBLEM AREAS INCLUDE OTTER CREEK...AUSABLE... PASSUMPSIC... LAMOILLE AND MISSISQUOI. ASFN6...CENV1 AND PASV1 ARE ALL IN FLOOD AND STILL RISING BUT WILL CREST THIS EVNG. OTHER FCST POINTS WHICH WL NEED TO BE MONITORED ARE EBKV1 AND JONVI WHICH ARE CLOSE TO FLOOD STAGE BUT SHOULD CREST JUST BELOW FLOOD. HWVR...THERE WILL LIKELY BE SOME MINOR FLOODING DOWNSTREAM OF EBKV1 AND JONVI. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SHORT TERM...JN LONG TERM/AVIATION...LAHIFF HYDROLOGY...KC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 552 AM EDT SUN APR 3 2005 NYZ026>031-034-035-087-VTZ001>012-016>019-040947- CALEDONIA VT-EASTERN ADDISON VT-EASTERN CHITTENDEN VT- EASTERN CLINTON NY-EASTERN ESSEX NY-EASTERN FRANKLIN VT- EASTERN RUTLAND VT-ESSEX VT-GRAND ISLE VT-LAMOILLE VT- NORTHERN FRANKLIN NY-NORTHERN ST. LAWRENCE NY-ORANGE VT-ORLEANS VT- SOUTHEASTERN ST. LAWRENCE NY-SOUTHERN FRANKLIN NY- SOUTHWESTERN ST. LAWRENCE NY-WASHINGTON VT-WESTERN ADDISON VT- WESTERN CHITTENDEN VT-WESTERN CLINTON NY-WESTERN ESSEX NY- WESTERN FRANKLIN VT-WESTERN RUTLAND VT-WINDSOR VT- INCLUDING THE CITIES OF...BARRE...BETHEL...BRANDON...BURLINGTON... CANAAN...CANTON...DANBY...ESSEX JUNCTION...FAIR HAVEN...MALONE... MASSENA...MIDDLEBURY...MONTPELIER...MORRISVILLE...NEWCOMB... NEWPORT...OGDENSBURG...PLATTSBURGH...POTSDAM...RANDOLPH...RUTLAND... SARANAC LAKE...SOUTH BURLINGTON...SPRINGFIELD...ST. ALBANS... ST. JOHNSBURY...SWANTON...VERGENNES...WHITE RIVER JUNCTION... WILLSBORO AND WINOOSKI 552 AM EDT SUN APR 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHERN VERMONT AND NORTHERN NEW YORK. .DAY ONE...TODAY: A STORM SYSTEM OVER SOUTHEAST NEW YORK WILL MOVE SLOWLY NORTHEAST. PERIODS OF RAIN TODAY WILL CONTINUE WITH SNOW MELT TO RESULT IN RISES ON AREA RIVERS. THUS A FLOOD WATCH CONTINUES INTO THIS EVENING FOR MOST OF VERMONT AND ALL OF NORTHERN NEW YORK EXCEPT THE ST LAWRENCE VALLEY. DETAILS ARE IN ALBFFABTV. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY: RAIN AND SNOW SHOWERS COULD RESULT IN AN INCH OR TWO OF SNOW ESPECIALLY OVER THE HIGHER TERRAIN THROUGH MONDAY NIGHT. RIVER LEVELS WILL SLOWLY RECEDE. OTHERWISE THERE WILL BE NO HAZARDS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED IF THERE ARE SIGNIFICANT RISES ON AREA RIVERS TODAY OR HEAVY RAIN FALLS. SFH
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Vermont in 2005Every state in 2005This day in weather historyWarnings in Vermont, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5448087.